Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 27, 2004, 12:34 AM CDT for Shawano County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2004, 12:34 AM CDT (05:34 UTC)
- Expired
- Aug 27, 2004, 1:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2194 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 270534 SVRGRB WIC115-270615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1233 AM CDT FRI AUG 27 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHAWANO COUNTY IN WISCONSIN * UNTIL 115 AM CDT * AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH UP TO 60 MPH WINDS. THE LINE WAS LOCATED FROM SHAWANO TO 11 MILES SOUTHWEST OF SHAWANO. THE LINE WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... THORNTON AROUND 1235 AM... BELLE PLAINE AROUND 1235 AM... SHAWANO AROUND 1240 AM... SHAWANO LAKE AROUND 1245 AM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4480 8879 4468 8876 4465 8828 4484 8833 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:45 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 8:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 845 PM CDT THU AUG 26 2004 .UPDATE...ISOLD SVR HAD DIMINISHED EARLIER THIS EVENING DUE TO LOSS OF HEATING. MAIN CONVECTION OVER IA NEAR REGION OF HIGHER CAPES AND OVER FAR WRN MN INTO THE DKTS NEAR THE FRONT. NEAR 02Z CONVECTION OVER CLARK APPEARING TO HAVE A BOW STRUCTURE...SO FAR NO REPORTS BUT THIS LINE MAY HAVE THE POTENTIAL OF SOME GUSTY WINDS. WILL ADJUST ZONES FOR THIS EVENING FOR TSRA TRENDS AND COVERAGE. TH DISCUSSION BELOW ISSUED THIS AFTERNOON. .SHORT TERM...TNGT AND FRI. CONVECTIVE POTENTIAL STARTING TO BECOME A BIT CLEARER. 18Z GRB RAOB CONFIRMED THAT VERY WARM TEMPS ARND 900 MB HAD SPREAD EWD ACRS THE FCST AREA DURING THE MORNING. THAT WAS PROVIDING A STG CAP AND INHIBITING CONVECTION. THAT CAPPING WAS LIKELY WEAKEST ACRS THE FAR NW PART OF THE FCST AREA...SO EXPECT THAT AREA WL BE AT GREATEST RISK OF TSTMS LATE THIS AFTN...WITH THE RISK SPREADING SEWD DURING THE EVENING. SOME FORCING TO BREAK THE CAP WAS OCCURRING OVER ERN MN/WRN WI WHERE WK SFC BOUNDARY WAS PROVIDING SOME CONVERGENCE. CU ALSO STARTING TO DEVELOP ACRS NE IA...BUT 18Z DVN SOUNDING ALSO HAD A STG CAP AND SUGGESTED THAT WE WL NEED ADDITIONAL LARGE-SCALE FORCING TO HELP GET THINGS GOING. THE 18Z RUC SUGGESTED THAT IT WOULD TAKE UNTIL WELL INTO THE EVENING WHEN THE NOSE OF UPR LEVEL JET PROPOGATES INTO THE RGN FOR CONVECTION TO REALLY BLOSSOM ACRS THE AREA. THAT LOOKED QUESTIONABLE...HOWEVER...GIVEN THE LOOK OF THE STLT IMAGERY BACK TO THE WEST. STILL THINK BEST BET WAS THAT STORMS WL DEVELOP BTWEN 21Z-23Z W OF THE AREA AND THEN MOVE EWD. THAT WOULD BRING THE GREATEST RISK ACRS THE AREA DURING THE EVENING HOURS. NOT SURE WHAT THE COVERAGE OF THE STORMS WOULD BE LIKE...SO BACKED THE POPS ACRS THE SE PART OF THE FCST AREA DOWN TO CHC CATEGORY. STUCK WITH LIKELY POPS ACRS THE REST OF THE AREA. SINCE THE FRONT WL BE SLOWER TO EXIT THE AREA FRI...ADDED CHC POPS ACRS THE SE 1/2 OF THE AREA. WARM START TO THE DAY COULD ALLOW TEMPS TO WARM ABV GUID...BUT THINK THERE WL BE QUITE A FEW CLOUDS ARND WITH THE BAROCLINIC ZONE ACRS THE AREA...SO STUCK CLOSE TO PREV FCST. .LONG TERM...FRI NGT THRU NEXT THU. MAIN FCST CHALLENGE WL BE ON TEMPS AS NE WI TO GO MAINLY INTO A DRY PATN STARTING FROM SAT ONWARD. CDFNT EXPECTED TO BE DEPARTING THE SE CORNER OF THE FCST AREA FRI EVENING (CLOSER TO ETA/NGM TIMING). PREFER TO LEAVE EVENING CHC POP WORDING ACROSS CNTRL/E-CNTRL WI DUE TO THE FACT THAT THIS FNT MAY BE SLOW TO CLR AND WE ARE STILL IN FAVORABLE RIGHT ENTRANCE RGN OF THE UPR JET. WL USE THE MET GUID FOR MIN TEMPS WHICH IS A COMPROMISE SOLN. A MUCH COOLER AND DRIER DAY ON TAP FOR SAT AS CANADIAN HI PRES BUILDS INTO THE RGN. 8H TEMPS ONLY AROUND +6C...THUS EXPECT A GOOD DEAL OF DIURNAL CU TO DVLP. THIS SHOULD TRANSLATE TO KEEPING TEMPS ONLY IN THE 60S. WEAK HI PRES SITUATED OVR NE WI SAT NGT LEADING TO DIMINISHING WNDS. A COOL NGT IN STORE WITH TEMPS DEPENDENT ON HOW MUCH CLD CVR REMAINS. PLAN ON LOWERING EXPECTED MIN TEMPS A GOOD 5 DEGS BASED ON SOME BREAKS IN THE CLDS. HI PRES THEN SHIFTS EWD ON SUNDAY ALLOWING RETURN FLOW TO GRADUALLY DVLP. WL BE WATCHING A FNTL BNDRY DROP INTO THE UPR MIDWEST SUNDAY AFTERNOON BUT NO AFFECT ON OUR WEATHER DURING THE DAY. TEMPS SHOULD BE ABLE TO WARM A FEW DEGS BUT STILL BE BLO NORMAL. HEADED INTO THE EXTENDED...ZNL FLOW AT THE START OF NXT WEEK TO AMPLIFY AS STG UPR TROF DIGS INTO THE WEST COAST. MEAN FLOW TO THEN BE MORE SW ACROSS MOST OF THE COUNTRY WITH THE JET REMAINING TO OUR NORTH AND WEST. THIS PATN SHOULD KEEP THE MAJORITY OF WEATHER MAKERS ACROSS THE PLAINS NEWD INTO CANADA LEAVING A RELATIVELY DRY WEEK AHD. TEMPS EXPECTED TO BE AT OR ABV NORMAL. IF THERE IS AN EXCEPTION TO THE DRY EXTENDED...IT WOULD BE SUN NGT INTO MON AS A FNTL BNDRY ATTEMPTS TO DROP SOUTH THRU THE STATE. BETTER DYNAMICS REMAIN TO OUR NORTH AND NOT MUCH MSTR FOR THE BNDRY TO USE. NEVERTHELESS...WL INCLUDE A SLGT CHC POP FOR NRN WI. WL LEAVE THE REST OF THE FCST AREA DRY WITH HI PRES IN PLACE TO OUR SOUTH. THE BNDRY PROGGED TO WEAKEN/DISSIPATE MON NGT LEAVING HI PRES IN CONTROL FOR TUE. AS THE UPR TROF HITS THE WEST COAST NXT WED ALLOWING HGTS TO BUILD OVR THE ERN U.S. NOT SURE WHERE GFS GETS ITS MINOR QPF AS ATM TO BECOME INCREASINGLY CAPPED. WL LEAVE FCST DRY WITH TEMPS RISING ABV NORMAL. NE WI FIRMLY LOCKED IN SW FLOW BY NXT THU. CONTINUED PUSH OF WARM AIR SHOULD KEEP ATM CAPPED WITH NO FOCUS FOR ANY PCPN. TEMPS TO BE ABV NORMAL WITH 80S PSBL OVR CNTRL WI. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 26, 3:30 PM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU AUG 26 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT. THE RISK IS OF LARGE HAIL AND DAMAGING WINDS. IT WILL BEGIN IN NORTH-CENTRAL WISCONSIN DURING THE EARLY EVENING HOURS... AND THEN SPREAD EAST AND SOUTHEAST AND REACH THE LAKESHORE BY LATE EVENING. SEVERE STORMS ARE EXPECTED TO DEVELOP OVER MINNESOTA AND IOWA DURING THE LATE AFTERNOON AS A COLD FRONT AND STRONG UPPER LEVEL JET STREAM NEAR THE REGION. THE STORMS ARE EXPECTED TRACK EAST ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH NEXT THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SKOWRONSKI/KALLAS WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 29 min |
| Aug 27, 12:22 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 38 min |
| Aug 27, 1:06 AM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 27, 1:06 AM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 27, 1:06 AM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 27, 1:18 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 57 min |
| Aug 27, 1:35 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 55 min |
| Aug 27, 2:23 AM CDT | Severe Thunderstorm Warning | GRB | Door | 67 min |
| Aug 27, 2:26 AM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 27, 2:26 AM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 27, 2:26 AM CDT | Special Marine Warning | GRB | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.